It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board


Smoking Cessation Board Index


New poster here looking for some insight/advice.

Started taking Chantix a couple of weeks ago after a couple of guys I know took it and helped them quit smoking. I've tried quitting in the past was never successful. My wife, who also smokes, wanted/needed to stop to help lower her cholesterol so as a show of support, I told her I would quit.

Initially, the Chantix didn't really bother me other than having vivid dreams (nothing weird, just seems like there is more detail to them). This week however, after having been on the 1mg for a week, I seem to be considerably more irritable. I never really noticed it but yesterday my oldest son told me he was going to avoid me while I was on Chantix so I didn't jump down his throat (he told me this in a serious but joking manner) and my wife, without knowing my son had sent me that text, said that I've been extremely irritable all week. Part of me says it's because I'm tired, which may be the case, but the more I sit here thinking about it, the more I've noticed I've been in a fog/haze all week, extremely non-social, with a don't give a damn attitude about work or things in general. I feel like I could snap at any moment. My wife is worried and I guess after thinking more about it, I am too.

For current/past Chantix users, do/did you experience the same feelings? Should I quit taking Chantix? Should I press on and work thru this? I'm worried if I quit taking it, I'll go right back to smoking but if I stay on it, my family will continue to walk on egg-shells. I told my wife last night, in a not so nice manner, to pick her poison. Either I start smoking again and quit being so moody or I keep taking it, quit smoking and continue to be an asshole.

Advice? :(
Only really you can decide whether to forge ahead or quit the med now.

My hubby and I both took Chantix, and he refers to the time he was on Chantix as his "dark place in hell." Chantix made him incredibly moody/mean. I've known the guy nearly 20 years -- he's never moody or mean. Like ever. But he was on Chantix. He also has never had a history of any kind of depression or mental disorder that might predispose him to issues with Chantix.

He opted to quit smoking and get off the drug as fast as he could without potentially losing his quit by stopping the med. He was on it a total of about five weeks, including the introductory smaller-dosage weeks and a short wean off of it.

It's hard because you wonder if it's withdrawals from quitting (or your brain believing you've quit because of what Chantix does to it) or the med that's making you cranky/irritable.

Best of luck whatever you decide. It's great you both are quitting smoking. Even with DH's short stint on Chantix, he's still smokefree for over three years now. Just don't lose sight of the ultimate goal: To quit smoking!
Thanks for the support StenoLady1:)

I talked to the Lung Association about it and they suggested maybe decreasing the dosage to only one 1mg tablet per day. I unintentionally failed to take my second dosage yesterday afternoon and I actually had a pretty good evening. Not sure if it was because of that or if because I wasn't overly tired. Or if in fact, my moodiness last week was on account of going thru withdrawals. I don't. What I do know is I'm making a more conscientious effort to be less moody and to recognize situations that make me more irritable.

It feels good not smoking. I can breathe so much easier. I think I can grow to like this :D





All times are GMT -7. The time now is 08:27 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!